Vyvanse is an FDA-approved drug that’s commonly used to treat ADHD. It’s one of only a few drugs approved for use with adults who have this condition. While Vyvanse can be effective for many people, it can have some unpleasant side effects for some users.
These include an upset stomach, dry mouth, and other physical reactions. Luckily, taking these two medications at the same time is not dangerous.
Read on to learn more about whether you can take the two together safely and what the side effects might be if you do so.
What is Vyvanse?
Vyvanse is a medication used to treat attention deficit hyperactivity disorder (ADHD) in adults and children over the age of 6. It’s a type of medication called a stimulant.
Vyvanse is part of a drug class called amphetamine salts. Vyvanse releases certain chemicals in your body that help to increase attention and decrease hyperactivity and impulsivity.
Vyvanse has been studied and approved by the U.S. Food and Drug Administration (FDA) for the treatment of ADHD in adults and children over the age of 6. It’s also approved for treating moderate to severe binge eating disorder in adults.
Can you take Vyvanse and Prednisone together?
Yes, you can take these two drugs together. There is no known interaction between the two drugs that would make them less effective when taken together.
That said, you will likely experience more negative side effects if you take prednisone with vyvanse.
Taking both of these drugs together will cause you to experience significant side effects, including intense nausea, an upset stomach, and a dry mouth.
If you take these two drugs together, you may also feel tired, have trouble sleeping, and experience mood swings.
Prednisone side effects
Prednisone is a corticosteroid. It’s often prescribed to treat certain types of inflammatory diseases, allergies, and autoimmune disorders. It’s also sometimes used to treat cancers.
Some people take it to treat allergies and asthma. Others take it to treat rheumatoid arthritis, psoriasis, or lupus.
Prednisone can have serious side effects, including high blood pressure, high blood sugar, and mood swings. If you take it for more than a few weeks, you may experience these side effects, as well as weight gain, water retention, and an increased risk of infection.
Is it safe to take Vyvanse and prednisone together?
The short answer is no. You shouldn’t take the two drugs together.
Taking the two drugs at the same time will cause your body to process them both more quickly. This can cause you to experience side effects that are much more intense than if you took them one at a time.
Taking both of these drugs at once is not safe, and it can also lower their effectiveness.
Possible Vyvanse and prednisone side effects
If you take vyvanse and prednisone together, you may experience all of the side effects that are listed above, plus some that are specific to vyvanse, such as increased blood pressure.
Taking both of these drugs together at once can also cause you to experience negative interactions between the drugs that might not be expected.
You may experience headaches, stomach pain, and dizziness when taking these two drugs at once. You may also experience difficulties sleeping.
Other tips for coping with Vyvanse side effects
If you take vyvanse and experience side effects, you can try some of these tips to make the experience less unpleasant.
First, make sure to drink plenty of water. Taking vyvanse can make you more dehydrated, so staying hydrated is important.
Second, try eating healthy foods that are easy to digest, such as fresh fruits and vegetables, and whole grains. Third, if you experience nausea, try eating smaller meals more often throughout the day.
Taking medication with food may help to make the process easier. Lastly, make sure to take your medication as prescribed.
Taking vyvanse correctly will help to reduce the severity of side effects, such as nausea, headaches, and dizziness.
If you take vyvanse and experience side effects, don’t panic. Vyvanse can cause some serious side effects, but these effects aren’t permanent. They will pass once you stop taking the drug.
If you take vyvanse, prednisone, or any other drug, be sure to let your doctor know if you experience any side effects.
Your doctor may be able to recommend ways to cope with the side effects, or they may be able to switch you to another drug that causes fewer side effects.